Hi I am a 37 year old female. I have been on Cymbalta 30 milligrams for 6 months now. I feel more depressed than I was before I feel like a zombie. I started taking it for anxiety and back pain. Didn't see much of a difference maybe with the anxiety a little bit. But now the side effects seems like I have totally no sex drive at all has anybody else experienced this? I have recently dropped from 30 milligrams to 20 milligrams and went through some serious withdrawal over that little amount!! was just wondering has this happened to anybody else. do you think I will get my sex drive back after dropping to 20 milligrams or feel better? I don't like feeling like I have no feelings... zombie like. Don't even want to be touched!!! Help please!!!
Cymbalta questions/loss of sex drive/more depressed?
- 8 Jun 2016 by Anxiety001
- 9 June 2016
- cymbalta, depression, anxiety, osteoarthritis, pain, back pain, generalized anxiety disorder, chronic pain, sex drive, female, zombie
Added 10 Jun 2016:
Yes....withdrawal is HORRIBLE. I feel so terrible. Does anyone know how long it will take? I am now on 20mg. My doctor doesn't know much (great) she put me on anxiety pills to help. (Lorazapan) I had 3 anxiety attacks the first day. Headaches, nausea, sweating....... I am going to check out that website. I am starting to feel a bit again. I just really wish I could just stop cold and be done but only dropping 10mg is torture!!!!
I also took Cymbalta for back pain and it really did nothing even when I went up to 60mg.
It made me very depressed to the point that I was crying every afternoon and did not want to be touched at all.
It took about 6 months off before I finally got my sex drive back.
When I tried to go off I had terrible withdrawals so I recommend a website called Cymbalta withdrawals dot com and a process called bead counting that they recommend to minimize the side effects of getting off this drug. They have lots of other helpful information there as well.
Best of luck
I think that Lady's advise is good. Cymbalta is known for it's bad withdrawals and a host of other side effects. From what I read you have to taper off very slowly over time. It is too bad that the doctors do not inform patients of the withdrawal symptoms of some of the meds. Six months is enough time to know if it was going to work for you. It sounds like it is not helping you with your symptoms. It has effected your quality of life in a negative way. There are other antidepressants that may work better for you. Talk to your doctor about the side effects and what alternatives there may be.
Wishing you the Best :)
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Jun 2013 • 5 answers
Updated 26 Mar 2015 • 6 answers
Updated 18 Apr 2017 • 5 answers
Updated 6 days ago • 8 answers
Updated 18 Oct 2018 • 1 answer